Alert archive / Minnesota / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Grand Forks, ND

January 8, 201617 counties in North Dakota; 18 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Jan 8, 2016, 3:03 PM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 9, 2016, 12:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 3:03 PM CST (21:03 UTC)
In effect from
Jan 9, 2016, 12:00 AM CST
Expired
Jan 10, 2016, 12:00 PM CST
In force
36 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS43 KFGF 082103
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
303 PM CST FRI JAN 8 2016

MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024-
026>030-038-039-054-091800-
/O.NEW.KFGF.WC.Y.0001.160109T0600Z-160109T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
303 PM CST FRI JAN 8 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY.

* TIMING...MIDNIGHT THROUGH NOON SATURDAY

* WIND CHILL READINGS...FROM 25 BELOW TO 30 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DTR
7 follow-up statements
772 
WWUS43 KFGF 090354
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
954 PM CST FRI JAN 8 2016

MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024-
026>030-038-039-054-091800-
/O.CON.KFGF.WC.Y.0001.160109T0600Z-160109T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
954 PM CST FRI JAN 8 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* TIMING...MIDNIGHT THROUGH NOON SATURDAY

* WIND CHILL READINGS...FROM 25 BELOW TO 30 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
550 
WWUS43 KFGF 090928
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
328 AM CST SAT JAN 9 2016

MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024-
026>030-038-039-054-091800-
/O.CON.KFGF.WC.Y.0001.000000T0000Z-160109T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
328 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...MIDNIGHT THROUGH NOON SATURDAY

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
017 
WWUS43 KFGF 091452
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
852 AM CST SAT JAN 9 2016

MNZ006-009-017-024-029>032-040-NDZ049-052-053-101800-
/O.EXB.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
BEMIDJI...PARK RAPIDS...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...
RUTLAND...WAHPETON
852 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY.

* TIMING...THROUGH NOON SATURDAY

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024-
026>030-038-039-054-101800-
/O.EXT.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-
STEELE-TRAILL-BARNES-CASS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...FERTILE...MCINTOSH...ERSKINE...
BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...
EBRO...LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...
ROY LAKE...UPPER RICE LAKE...DETROIT LAKES...WOLF LAKE...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...EDINBURG...ADAMS...LANKIN
852 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...THROUGH NOON SATURDAY

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
DK
671 
WWUS43 KFGF 091457
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
857 AM CST SAT JAN 9 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101800-
/O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
857 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...THROUGH NOON SUNDAY

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DK
903 
WWUS43 KFGF 092055
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
255 PM CST SAT JAN 9 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101800-
/O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
255 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* TIMING...THROUGH NOON SUNDAY

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

DK
181 
WWUS43 KFGF 101240
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
640 AM CST SUN JAN 10 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101800-
/O.CON.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
640 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH NOON SUNDAY

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
344 
WWUS43 KFGF 101742
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1142 AM CST SUN JAN 10 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101845-
/O.EXP.KFGF.WC.Y.0001.000000T0000Z-160110T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
1142 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILL READINGS ARE IMPROVING SO THE ADVISORY WILL EXPIRE AT
NOON. IT IS STILL COLD OUTSIDE...SO BUNDLE UP.

$$

DK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 1:22 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 8, 1:22 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
122 PM CST FRI JAN 8 2016

.UPDATE...
ISSUED AT 120 PM CST FRI JAN 8 2016

COLDER AIR SURGE NOW OVER THE ENTIRE FCST AREA. CLEARING AREA
NEARING VALLEY CITY AND MAYVILLE TO THIEF RIVER FALLS AT MIDDAY.
BUT CLOUDS UPSTREAM AS WELL. THUS MAKING CLOUD COVER FCST TRICKY.
O/W NO CHANGES OTHER THAN TWEEKING SKY.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 320 AM CST FRI JAN 8 2016

FORECAST CHALLENGE CONCERNS MAINLY NEAR TERM SNOW POTENTIAL AND
THEN TEMPERATURES/WIND CHILLS.

STEADY PUSH OF COLD ADVECTION TODAY AS COLD CANADIAN HIGH PRESSURE
BUILDS IN. AS COLD PUSH AND INCREASED MIXING SPREADS SE VSBY
SHOULD CONTINUE TO IMPROVE OVER THE SE FA AS IS CURRENTLY
HAPPENING. AS VSBY IMPROVES FZDZ THREAT SHOULD BE MINIMIZED WITH
UPSTREAM METARS INDICATING -SN. UPSTREAM VSBYS DO NOT SUPPORT
SIGNIFICANT SNOW ACCUMULATIONS. CURRENT PLAN IS TO ALLOW ADVISORY
TO EXPIRE ON SCHEDULE. OTHERWISE -SN/FLURRIES CONTINUE ACROSS
PARTS OF THE REGION. CURRENTLY -SN LINING UP PRETTY WELL WITH TWO
AREAS OF STRONGER LOW LEVEL BAROCLINICITY AND WEAK F-GEN FORCING.
ONE AREA FROM N CENTRAL MN INTO SE ND AND ANOTHER AREA ENTERING
THE NW FA. SHORT TERM HIGH RESOLUTION MODEL GUIDANCE PUSHES THIS
SE OF THE FA BY EARLY AFTERNOON SO WILL KEEP POPS GOING THROUGH
THE MORNING. WITH RESPECTABLE COLD ADVECTION TEMPERATURES WILL BE
ON THE DOWNSLIDE DURING THE DAY. WINDS MAY PICKUP THIS AFTERNOON
ADDING TO THE BITE. MIXED LAYER VERY SHALLOW WITH ABOUT 25KTS TO
MIX SO NOT ANTICIPATING SIGNIFICANT WIND IMPACTS.

COLD ADVECTION CONTINUES OVERNIGHT AND INTO SATURDAY. WILL LIKELY
BE ENOUGH MIXING FOR SOME HAZARDOUS WIND CHILLS LATE TONIGHT INTO
SATURDAY. WILL LET LATER SHIFTS IRON OUT DETAILS WITH TEMPERATURE
AND WIND. SATURDAY WILL BE COLD WITH DAYTIME HIGHS BLO ZERO. WINDS
SHOULD DIMINISH DURING THE AFTERNOON AS THE SURFACE HIGH BUILDS
IN.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 320 AM CST FRI JAN 8 2016

SATURDAY NIGHT WILL BE THE COLDEST NIGHT WITH LIGHT WINDS/SKC AND
SURFACE HIGH OVERHEAD. ALTHOUGH SOME WEAK WARM ADVECTION STARTS UP
ACROSS THE WESTERN FA MOST AREAS WILL SEE MINIMUMS FROM -15 TO
20+ BELOW.

WARM ADVECTION CONTINUES SUNDAY WITH LOW LEVEL WESTERLY FLOW.
THIS SHOULD ALLOW TEMPERATURES TO RECOVER TO ABOVE ZERO DURING THE
DAY. MINIMUM TEMPERATURES SUNDAY

AN ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT
WEEK...BRINING BELOW NORMAL TEMPERATURES MON NIGHT INTO TUESDAY AS A
SFC HIGH MOVES ACROSS THE WESTERN DAKOTAS. DAYTIME HIGHS WILL
STRUGGLE TUESDAY TO RISE ABOVE ZERO ACROSS THE NORTH...AND COULD BE
EVEN COLDER SHOULD THE SFC HIGH BE FURTHER EAST. A NW FLOW PATTERN
WILL CONTINUE THROUGH THE MAJORITY OF THE WORK WEEK...AND SOME WEAK
UPPER LEVEL PERTURBATIONS MAY BRING SOME LIGHT SNOW EARLY IN THE
PERIOD AND THE SECOND HALF OF THE WORK WEEK...BUT CERTAINLY NO
SIGNIFICANT SNOW PRODUCING EVENTS. A CLIPPER DOES MOVE INTO THE
DAKOTAS THU NIGHT...HOWEVER AT THE CURRENT TIME THE TRACK IS FAR
ENOUGH NORTH THAT MOST ASSOCIATED SNOWFALL WILL BE ALONG AND NORTH
OF THE INTL BORDER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 120 PM CST FRI JAN 8 2016

MOSTLY MVFR AND IFR CIGS AND VISIBILITIES WERE ACROSS THE AREA.
HOWEVER A CLEAR SLOT WAS OVER NORTHEAST ND AND WAS MOVING SOUTHEAST
ABOUT 10 KNOTS. A MVFR CIG WILL FOLLOW THE CLEAR SLOT. PLENTY OF LOW
CLOUDS OVER CANADA. GENERALLY EXPECT MVFR TO IFR CONDITIONS FOR
TONIGHT AND SAT MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...RIDDLE
SHORT TERM...VOELKER
LONG TERM...SPEICHER/VOELKER
AVIATION...RIDDLE
Hazardous weather outlook, Jan 8, 5:59 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
559 AM CST FRI JAN 8 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-091200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
559 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW WILL DIMINISH FROM NORTHWEST TO SOUTHEAST
ACROSS THE REGION THIS MORNING. ANY ACCUMULATIONS SHOULD BE LESS
THAN AN INCH. COLD TEMPERATURES AND NORTHWEST WINDS WILL PRODUCE
HAZARDOUS WIND CHILLS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WINDS CHILLS WILL LIKELY CONTINUE INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Local storm report, Jan 8, 10:25 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1025 AM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     SNOW             2 N FARGO               46.91N 96.82W
01/08/2016  M4.5 INCH        CASS               ND   COCORAHS

            STORM TOTAL

1021 AM     SNOW             3 NE FARGO              46.91N 96.77W
01/08/2016  M4.6 INCH        CASS               ND   COCORAHS

            STORM TOTAL

1021 AM     SNOW             3 SSE FARGO             46.84N 96.79W
01/08/2016  M3.0 INCH        CASS               ND   COCORAHS

            STORM TOTAL

1021 AM     SNOW             3 NNE FARGO             46.92N 96.79W
01/08/2016  M4.0 INCH        CASS               ND   COCORAHS

            STORM TOTAL

1021 AM     SNOW             2 N MOORHEAD            46.89N 96.76W
01/08/2016  M4.0 INCH        CLAY               MN   CO-OP OBSERVER

            STORM TOTAL. OFFICIAL FARGO-MOORHEAD SNOWFALL STATION.

1021 AM     SNOW             LISBON                  46.44N 97.68W
01/08/2016  M5.0 INCH        RANSOM             ND   CO-OP OBSERVER

            STORM TOTAL

&&

DRIDDLE
Local storm report, Jan 8, 10:49 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1049 AM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HEAVY SNOW       GARY                    47.37N 96.27W
01/08/2016  M11.0 INCH       NORMAN             MN   PUBLIC

            STORM TOTAL

1045 AM     HEAVY SNOW       TWIN VALLEY             47.26N 96.26W
01/08/2016  E9.0 INCH        NORMAN             MN   PUBLIC

            STORM TOTAL

1045 AM     HEAVY SNOW       BORUP                   47.18N 96.51W
01/08/2016  E10.0 INCH       NORMAN             MN   PUBLIC

            STORM TOTAL

1045 AM     SNOW             NEW YORK MILLS          46.52N 95.37W
01/08/2016  M1.8 INCH        OTTER TAIL         MN   TRAINED SPOTTER

            STORM TOTAL

&&

DRIDDLE

Nearby

Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.